> Fever in età pediatric, when to be worried. The new guidelines

The children are often affected by fever, the parents must make the accounts with this circumstance. When è need to worry about and intervene with medication? The new guidelines of the National Institute For Health and Care Excellence (NICE).

The child with a fever is always a concern for a parent, but is necessary to keep in mind that the fever does not always need to be treated with drugs and antipyretics.

in Fact, the child is subject to a viral or bacterial infection that serve to train his immune system to recognize and respond to attacks. Most of the times, both the fever and the infection that has obtained pass without leaving the results.

However, the fever può also be the alarm bell of disease that requires further investigation. On this occasion, the NICE with the lines of the guide offers the answers.

the first indication is that up to six months of the child what it says on the thermometer può be an alarm signal that can; lead to the pediatrician. The NICE states that “up to three months you turn to 38°C, up to six months to 39°C”.

experts of the NICE make it clear that: “more Than this età, instead, the value of the temperature, even if it is very high, is not enough to distinguish the situations not to be underestimated: count of più other elements, for example, alterations in state of consciousness or of the child’s interactions with others, abnormalities, serious cases of breathing, or of the complexion of the skin and mucous membranes, rigidityà of the neck.”

Similar post:  Childbirth: episiotomy

Alberto Tozzi, pediatrician of the Hospital Bambino Gesù, Rome, and Marina Picca, president of the Società Italiana of Primary Care, Pediatric, substantially agree.

“If the small is 39°C of fever but is quiet and plays without complaining, does not need any therapy,” explains Tozzi.

Pike adds that “the fever should be treated only when it makes the small, ailing and irritable, he cannot sleep or eat normally.”

Also, for years now, pediatricians claim that is difficult to combat prejudices rather widespread, according to which the high fever can; lead to serious problems such as brain damage. Therefore has no sense to subject the child to practices that do nothing but provoke him to anger, such as sponging or other physical systems.

Returning to the new guidelines of NICE, a new item that should be kept in mind is the heart rate.

According to experts, the risk that the baby has something more serious than a common cold should be considered when:

  • the heart rate is above 160 beats per minute for children with età less than one year;
  • the

  • 150 beats per minute, between one and two years;
  • the

  • 140 beats more than two years.

in cases where there is no other warning signals, even if the fever is high, it is possible that the child has contracted a benign pathologies, for example, the sixth, the disease, which usually passes after three days.

On the drugs antipyretics, those authorized for children under six years of age; are paracetamol and ibuprofen. Experts of the NICE stressed that “should be used to counteract the discomfort of the child, and only finché the discomfort lasts.”

Similar post:  Pression artérielle élevée

” we must, however, be careful, warns Antonio Clavenna of the Mario Negri Institute of Milan, sinceé “also according to the recommended doses you can overcome in the course of the day, the threshold of toxicity isà”.

The importance of using medicines only for the time required is also underlined by Tozzi. The expert explains that “it is possible to damage the liver if you go with the maximum allowed doses for several days.”

The leaflets of paracetamol and of ibuprofen indicate, as the interval between an intake and the other, respectively, 4-6 hours and 6-8 hours. Tozzi explains that these recommendations “are not to be understood in the sense that after this time you must restore the drug, but only that you canò to do if the child is again suffering”.

The Italian drug agency (AIFA), following reports of poisoning from acetaminophen, has modified the directions contained in the leaflet. Now the dosage refers to the età and the weight of the child and “in the case in which there is a disagreement, what matters is the weight,” explains Clavenna, who recommends the oral administration of the medication using suppositories only if the vomiting made it impossible.

The acetaminophen, is very common, particularly in anglo-saxon Countries and perceived as a drug to be harmless, according to the Food and Drug Administration (FDA). The reason why so many patients exceed the prescribed doses, a fact that has caused cases of liver injury.

Così in 2011, the FDA has asked has asked all the producers to limit to 325 mg per tablet the amount; of paracetamol, asking at the same time highlight in the labels of the possible risks of liver damage.

Similar post:  The index of teenage pregnancy falls to 26.5% in SP | Portal Drauzio Varella

IN ARGOMENTO:

fever, and the choice of the drug antipyretic

diseases of the child. When to call the doctor?

Hazard acetaminophen, to overcome the dose-risk from overdose

Depressione post-partum

28 settembre 2013